Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling tired after taking zoloft. Should I still continue this medication?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5129 Questions

default
Posted on Tue, 19 Nov 2013 in Mental Health
Question: Hi

Long time no talk to. I hope you are still around. I have been doing somewhat better and have continued this zoloft for almost six months. I would love to get off of it. My rumination a and conversations are better but not completely gone. I am nervous to come off the medication as things are a little better but not free of the thoughts at all. Do you think I should stay on it? It makes me tired and perhaps things faded on their own and the medication isn't helping at all. I have no idea. How can I tell if it's the medication helping or just a natural improvement. I a. Nervous to quit because I don't want to go back to how I was before.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Hello

Detailed Answer:
Welcome to XXXXXXX

You are taking Zoloft or Sertaline for last six months and have reported improvement in rumination but still some symptoms are left. I would like to know a little more details about your symptoms and about your problem in detail in follow up question so that I can comment with better picture.

Still I would like to tell you that any anxiety episode warrant treatment for at least 6-12 months and in some cases treatment for longer durations is needed. As there are still some symptoms left so I would advise you to continue to take Zoloft for at least 3 more months and if you remain symptom free for that period then you can gradually taper the doses of drug.

Hope this helps you.

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Sertraline

doctor1 MD

My Son is taking 100mg of Zoloft per day due to a relationship breakup, he is 23. He goes to the Gym daily and powerlifts. However he also takes pre workouts and supplements. Can these interact with the Zoloft. His moods seem aggressive at times. ( he is currently taking Cellucor , C4 Extreme, Explosive Workouts.)

doctor1 MD

Hi Dr. I have been on Sertraline, 100 mg /2tabs/ day as prescribed for approx. 3-4 years. It has helped my anxiety/depression without any noticeable side effects. Is there a certain amount of time you can safely be on this medication? Is there a need in some people to have the dose over 200mg or is this the maximum ? I m scheduled to see my new clinical specialist/nurse practicinier in Feb, my other Dr. retired after 35 years, good Dr. As he is not a Dr. are there any questions I should ask him about dose amounts etc. ? Thank You in advanvce Steve .PS. I didn t realize there would be a charge for one ? thanks anyway

doctor1 MD

CONCERNS: I ve noticed that my legs have been swelling mostly around the ankles.....Both ankles. It s not that bad, when compared to previous swelling issues but it is the longest - since about February. I did start a new desk job so I am sitting more. But I started that back in November, and most days I walk during my breaks and for 20 minutes during lunch. What is concerning me more is that my calf muscles are getting really tight. And, I have a bump now on my right calf that has moved a little bit; around this area, there’s also a sensation like my muscle might spasm. Mostly while at my work desk, I notice my muscles tightening in my calf, hamstring and into my inner thigh. It s slightly worse on my right leg. HISTORY/ETC: I m a 37 year old female; about 60lbs overweight. I exercise lightly about 2 to 3 times per week; have a history of issues with my IT Band in my right leg tightening, and tailbone issues. Due to the tailbone issues, I m unable to sit ergonomically correct” in my desk chair and therefore sit at a recline. I am currently taking 50mg per day of Sertraline (started about 8 weeks ago). ETC: I ve tried drinking more water, stretching more, and elevating legs - and it doesn t make a bit of difference. Most physical activity hasn t really bothered it....maybe walking a little bit. Thank you for your time:)

doctor1 MD

I`m a 33 year old male, 5' 10" currently 194. When I masturbate, right after ejaculation, I urinate automatically. I believe I may have been doing it for the last several years. But I`ve just realized it was not normal. I thought it may have been Retrograde Ejaculation. But I read somewhere else it wasn`t. I was born with Spina Bifida,( Myelomeningocele) and Hydrocephalus. I take Dilantin and Phenytek for Epilepsy. I also take Zoloft and Celexa for Anxiety,OCD and Depression. Thanks

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.